abilify - side effects

Discussion in 'Therapy and Medication' started by Loco72, Feb 1, 2008.

  1. Loco72

    Loco72 Well-Known Member

    I've been nauseous 24/7 for the last 7 days, which I know is a side effect of abilify. But the last 2 days I've been really cold, but sweating. Not sure if this is a side effect or if I'm actually getting sick. I've been having funky dreams, but that's the lamictal. Oh, someone told me yesterday that abilify and lamictal is not always a good combination, I have to watch out for the lamictal rash and sores in my mouth. Anyone else ever hear that?
     
  2. I started it last night. I had the worst side effects. I was freezing cold, sweaty (dripping sweat) dizzy, and I was violently puking all night.

    You're not alone. I'm not sick at all it's the abilify. I'm afraid to take it tonight.

    :eeew: i hate side effects
     
  3. Spearmint

    Spearmint Well-Known Member

    Isn't Abilify a mood stabilizer too? Because I know Lamictal is, I'm on that, but I didn't think they put people on two. :blink:
     
  4. Loco72

    Loco72 Well-Known Member

    I know Jess, I'm kinda confused about that...I always just assumed Lamictal was an anti depressant...my whole problem is more the depression than Mania...so not sure what's going on. I don't have another appoinment till end of the month, but will be possibly relocating soon, so not sure if it's wirth getting into with my therapist, Just wait till I've moved. Right now I seem to be doing ok for the most part at least...
     
  5. faeriegirl

    faeriegirl Active Member

    Lamictal is an anti convulsant, but its used as a mood stabilizer for bipolars. It usually does a better job of taking care of depression than mania. Abilify is an atypical anti psychotic, but also just was approved for mood stabilization, again, better for depression than mania. Both work on different parts of the brain. Both of those can be considered "activating" for some ppl and can induce mania in some......................
     
  6. WhyMeWhy

    WhyMeWhy Well-Known Member

    Abilfy stoppedmy severe symptoms. But amoung the side effects lie

    1. Restlessness
    2. insomnia
    3. Tremors(shaking uncontrollably)

    There is a long list of "potential" side effects as well, like agitation
    I have to deal with all the effects I just need a proper Doc. A doc told me 1 out of 3 ppl takin abilify develope fraquent headaches..... I am the 1. :bash:
     
  7. Loco72

    Loco72 Well-Known Member

    The nauseousness has stopped, thank god, but my agititation is definitely not doing great...but not sure if that's just because of the stuff going on in my life or the medicine...at least i can eat again...lol
     
  8. adjuster

    adjuster Active Member

    I took abilify a couple of years ago after my divorce when I plumeted to my ultimate low. I was ok other than the jitteryness and sweats until about week 4, then I started to hurt all over in my joints. I finally went to my doc and she took me off abilify and put me on welbuterin. So then I was taking Zoloft and Wel. Last year they switched me to Zoloft and Lamictal. Now I am taking Prozac and Lamictal. But the bad thing is that they keep increasing the Prozac I am up to 30 mg each day because my low moods are dipping way down and coming more frequently. They said we can go as high as 60 mg per day before they will have to try something else. Maybe the problem is not the prozac but the lamictal.
    The zoloft made me have terrible cravings and I was eating a lot more than I needed to. On top of all this I am bulimic so I am wondering if that is why the meds are not doing their job.

    Abilify and I did not get along.
     
  9. Loco72

    Loco72 Well-Known Member

    I'm sorry to hear you are having such a hard time with your meds. I have been on wellbutrin and Prozac just by them selves before I was diagnosed Bipolar. both made me a lot more depressed than I already was...there was a third that I tried but it didn't seem to helpmuch. Been on the lamictal now for a couple years almost, and it seems to help, it's the other part that I am having trouble with...i'm crossing my fingers it'll work this time.